Alert archive / Ohio / Frost Advisories in 2012

Frost Advisory 3, NWS Charleston, WV

April 4, 20124 counties in Ohio

NWS Charleston, WV issued this frost advisory at Apr 4, 2012, 2:29 PM EDT for 4 counties in Ohio. It took effect at Apr 5, 2012, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2012, 2:29 PM EDT (18:29 UTC)
In effect from
Apr 5, 2012, 2:00 AM EDT
Expired
Apr 5, 2012, 8:00 AM EDT
In force
6 hr
Issued by
NWS Charleston, WV

Counties Athens County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH

The radar

The Charleston,WV radar (KRLX), 136 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
405 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WWUS71 KRLX 041829
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
229 PM EDT WED APR 4 2012

...FROST ADVISORY IN EFFECT FROM LATE TONIGHT THROUGH EARLY
THURSDAY FOR PARTS OF SOUTHEAST OHIO...

OHZ066-067-075-084-050230-
/O.NEW.KRLX.FR.Y.0003.120405T0600Z-120405T1200Z/
PERRY-MORGAN-ATHENS-VINTON-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MCARTHUR...HAMDEN
229 PM EDT WED APR 4 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY.

* LOCATIONS...PERRY...MORGAN...ATHENS AND VINTON COUNTIES IN
  SOUTHEAST OHIO.

* TEMPERATURES...IN MID 30S.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
610 
WWUS71 KRLX 050108
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
908 PM EDT WED APR 4 2012

...FROST ADVISORY IN EFFECT FROM LATE TONIGHT THROUGH EARLY
THURSDAY FOR PARTS OF SOUTHEAST OHIO...

OHZ066-067-075-084-050915-
/O.CON.KRLX.FR.Y.0003.120405T0600Z-120405T1200Z/
PERRY-MORGAN-ATHENS-VINTON-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MCARTHUR...HAMDEN
908 PM EDT WED APR 4 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
THURSDAY...

* LOCATIONS...PERRY...MORGAN...ATHENS AND VINTON COUNTIES IN 
  SOUTHEAST OHIO. 

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
311 
WWUS71 KRLX 050833
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
433 AM EDT THU APR 5 2012

...FREEZE WATCH IN EFFECT LATE TONIGHT AND AGAIN LATE FRIDAY
NIGHT FOR PARTS OF SOUTHEASTERN OHIO AND NORTHERN WEST
VIRGINIA...

OHZ075-084-051645-
/O.CAN.KRLX.FR.Y.0003.000000T0000Z-120405T1200Z/
/O.NEW.KRLX.FZ.A.0002.120406T0600Z-120406T1200Z/
/O.NEW.KRLX.FZ.A.0003.120407T0600Z-120407T1200Z/
ATHENS-VINTON-
INCLUDING THE CITIES OF...ATHENS...MCARTHUR...HAMDEN
433 AM EDT THU APR 5 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. A FREEZE WATCH HAS ALSO BEEN ISSUED FROM LATE FRIDAY
NIGHT THROUGH SATURDAY MORNING. THE FROST ADVISORY FOR EARLY THIS
MORNING HAS BEEN CANCELLED.

* LOCATIONS...ATHENS AND VINTON COUNTIES IN SOUTHEAST OHIO.

* TEMPERATURES...IN THE UPPER 30S TO MID 40S EARLY THIS
  MORNING...BUT WITH TEMPERATURES AT OR BELOW FREEZING EXPECTED
  TONIGHT AND AGAIN FRIDAY NIGHT.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

OHZ066-067-051645-
/O.NEW.KRLX.FZ.A.0002.120406T0600Z-120406T1200Z/
/O.NEW.KRLX.FZ.A.0003.120407T0600Z-120407T1200Z/
/O.CON.KRLX.FR.Y.0003.000000T0000Z-120405T1200Z/
PERRY-MORGAN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT
433 AM EDT THU APR 5 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. A FREEZE WATCH HAS ALSO BEEN ISSUED FROM LATE FRIDAY
NIGHT THROUGH SATURDAY MORNING.

* LOCATIONS...PERRY AND MORGAN COUNTIES IN SOUTHEAST OHIO.

* TEMPERATURES...IN THE LOW TO MID 30S THIS MORNING...BUT WITH
  TEMPERATURES AT OR BELOW FREEZING EXPECTED TONIGHT AND AGAIN
  FRIDAY NIGHT.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

OHZ076-083-WVZ010-011-019-020-031-032-051645-
/O.NEW.KRLX.FZ.A.0002.120406T0600Z-120406T1200Z/
/O.NEW.KRLX.FZ.A.0003.120407T0600Z-120407T1200Z/
WASHINGTON-JACKSON-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-HARRISON-
TAYLOR-
INCLUDING THE CITIES OF...MARIETTA...BELPRE...JACKSON...
WELLSTON...OAK HILL...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE...PENNSBORO...
WEST UNION...CLARKSBURG...BRIDGEPORT...GRAFTON
433 AM EDT THU APR 5 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. A FREEZE WATCH HAS ALSO BEEN ISSUED FROM LATE FRIDAY
NIGHT THROUGH SATURDAY MORNING.

* LOCATIONS...PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST
  VIRGINIA.

* TEMPERATURES...TEMPERATURES ARE EXPECTED TO DROP TO
  FREEZING...OR BELOW FREEZING TONIGHT AND AGAIN FRIDAY NIGHT.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

OHZ085-WVZ009-017-018-029-030-051645-
/O.NEW.KRLX.FZ.A.0003.120407T0600Z-120407T1200Z/
MEIGS-WOOD-WIRT-CALHOUN-GILMER-LEWIS-
INCLUDING THE CITIES OF...PARKERSBURG...VIENNA...ELIZABETH...
GRANTSVILLE...GLENVILLE...WESTON
433 AM EDT THU APR 5 2012

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING.

* LOCATIONS...PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST
  VIRGINIA.

* TEMPERATURES...TEMPERATURES ARE EXPECTED TO DROP TO
  FREEZING...OR BELOW FREEZING FRIDAY NIGHT.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Apr 4, 2:07 PM EDT, 22 minutes earlier.

Area forecast discussion, Apr 4, 2:07 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
207 PM EDT WED APR 4 2012

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS INCREASING THIS AFTERNOON AS A SYSTEM
APPROACHES FROM THE WEST...WITH HEAVY RAIN POSSIBLE. SYSTEM STALLS
TO SOUTH...LINGERING SHOWERS ACROSS SOUTHERN WV INTO VA.

&&

.NEAR TERM /THROUGH THURSDAY/...
FRONTAL BOUNDARY CONTINUES TO REMAIN STALLED OUT OVER SOUTHERN
HALF OF CWA. AS EXPECTED...CONVECTION IS STARTING TO RAMP UP THIS
AFTERNOON ESPECIALLY ALONG AND SOUTH OF THE STALLED FRONTAL
BOUNDARY IN THE MOIST UNSTABLE ATMOSPHERE. AS IN PREVIOUS
DISCUSSIONS...OBSERVED PW VALUES ACROSS THE AREA THIS MORNING WERE
GENERALLY AN INCH OF MORE...OR ABOUT 2 STANDARD DEVIATIONS ABOVE
NORMAL FOR THIS TIME OF YEAR...AND ANY STORMS THAT DO DEVELOP WILL
HAVE HEAVY RAIN WITH THEM. WITH FLASH FLOOD GUIDANCE VALUES ACROSS
SOUTHERN ZONES GENERALLY LESS THAN AN INCH IN AN HOUR...WILL
CONTINUE TO LEAVE FLASH FLOOD WATCH UP TO ACCOUNT FOR THIS.

STALLED FRONTAL BOUNDARY IS STILL EXPECTED TO PUSH SOUTH LATE
TONIGHT/EARLY TOMORROW AS THE UPPER AND ATTENDANT SURFACE LOW
NEAR ARKANSAS CONTINUES TO PUSH TO THE SOUTH AND EAST...AS AN
UPPER TROUGH IN THE NORTHERN BRANCH GRADUALLY DROPS SOUTH INTO THE
AREA. STILL A CHANCE FOR SHOWERS TOMORROW...MAINLY OVER THE
SOUTHERN ZONES...AS THE LOW PUSHES TO THE EAST...BUT MUCH OF THE
CWA WILL BE DRY AS SURFACE HIGH PRESSURE CONTINUES TO TRY TO BUILD
IN FROM THE NORTH. DID ELECT TO KEEP THUNDER OUT OF THE FORECAST
FOR NOW ACROSS SOUTHERN ZONES FOR TOMORROW AS BETTER INSTABILITY
WILL BE CLOSER TO THE LOW...AND WILL ALLOW FOR FUTURE SHIFTS TO
REEVALUATE.

LASTLY...WITH A CLEARING SKY TONIGHT ACROSS NORTHERN
ZONES...TEMPERATURES SHOULD BE ALLOWED TO COOL NICELY...AND AREAS
OF FROST WILL BE POSSIBLE. WILL ISSUE A FROST ADV FOR PARTS OF
SOUTHEAST OHIO.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
A COLD FRONT WILL BE QUASI-STATIONARY TO THE SOUTH OF THE FORECAST
AREA AT THE OUTSET OF THE PERIOD THURSDAY MORNING. MODEL OUTPUT
COMING INTO BETTER AGREEMENT WITH REGARD TO HANDLING OF THIS
FRONTAL BOUNDARY. UPPER LEVEL LOW MOVING OUT OF THE OZARKS REGION
ALONG WITH ASSOCIATED SFC LOW TRENDING JUST A BIT FURTHER SOUTH
WITH THEIR TRACK TO THE SE. THIS SHOULD ALLOW THE FRONT TO REMAIN
SOUTH OF THE AREA WITH THE FRONT PICKING UP SPEED AS THE SFC LOW
MOVES ALONG THE FRONT TO THE SOUTH OF THE AREA AFTER 18Z. DEEP
LAYER MOISTURE IS HUNG UP HOWEVER ACROSS THE FAR SOUTHERN ZONES
DURING THE MORNING HOURS THU WITH THE MEAN FLOW ALOFT...AND WITH
DECENT FRONTO-G NOTED AT H9-H8 LIGHT SHOWERS SHOULD CONTINUE TO BE
A GOOD POSSIBILITY THU AM AND WILL BUMP POPS UP ACROSS FAR SOUTH
DURING THE MORNING...THEN TREND POPS DOWN DURING THE AFTERNOON/EVE
AS SFC LOW AND BEST MOISTURE PULL AWAY FROM THAT AREA.

SKIES SHOULD BE CLEARING ACROSS MUCH OF THE AREA BY EARLY MORNING
FRIDAY WITH THE EXCEPTION OF LINGERING CLOUDS ACROSS THE SOUTH AND
HIGHER TERRAIN AREAS. TWEAKED MINS DOWN ANOTHER DEGREE OR TWO PER
LATEST GUIDANCE...PARTICULARLY IN THOSE AREAS WHERE LITTLE/NO CLOUD
COVER EXPECTED FOR MUCH OF THE OVERNIGHT HOURS. THOUGH RH VALUES
GENERALLY REMAIN BELOW 90 PERCENT...WITH MINS IN THE LOW/MID 30S
ACROSS MUCH OF THE NORTH A FROST HIGHLIGHT MAY NEED TO BE CONSIDERED
FOR FRI MORNING...AND AGAIN SAT MORNING FOR THAT MATTER. OTHERWISE
FRIDAY AND SATURDAY LOOK TO BE GENERALLY NICE DAYS WITH SUNSHINE AND
MAX TEMPS IN THE 60S LOWLANDS...COOLER IN THE HIGHER TERRAIN OF
COURSE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
WEST CENTRAL NOAM UPPER RIDGE WITH PROGRESSIVE NORTHWEST FLOW ALOFT
ACROSS THE OHIO VALLEY...WILL DOMINATE THIS PERIOD. THIS WILL DRIVE
ONE COLD FRONT SOUTHEASTWARD SUNDAY...AND ANOTHER MONDAY NIGHT INTO
TUESDAY. THE EURO MODELS SHOW THIS BEST. WITH THE GULF OF MEXICO
ESSENTIALLY CUT OFF...EXPECT ONLY SCATTERED SHOWERS AND POSSIBLY A
THUNDERSTORM TO ACCOMPANY THE FRONTS. OTHERWISE DRY. THERE WILL BE A
COOLING TREND BEHIND THESE FRONTS...WITH TEMPERATURES NEAR TO
SLIGHTLY BELOW NORMAL.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH AROUND
03Z THURSDAY...WITH GREATEST CHANCES FOR SHOWERS AND THUNDERSTORMS
GENERALLY ALONG AND SOUTH OF A LINE FROM KHTS TO KCRW TO KBKW.
EXPECT GUSTY WINDS...HAIL...AND HEAVY DOWNPOURS IN VICINITY OF
THUNDERSTORMS...ALONG WITH BRIEF MVFR/IFR CONDITIONS. SHOWER AND
THUNDERSTORM ACTIVITY WILL DECREASE IN COVERAGE AFTER 03Z...FOR
MAINLY VFR CONDITIONS OVERNIGHT...EXCEPT FOR ACROSS SOUTHERN
WV...AND SOUTHWEST VA WHERE MVFR CIGS MAY LINGER THROUGH THURSDAY
MORNING.

SHOWERS WILL RAMP UP AGAIN AFTER 09Z THURSDAY...WITH ISOLD THUNDER
POSSIBLE...MAINLY SOUTH OF A LINE FROM KHTS TO KCRW TO KBKW.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING AND EXTENT OF MVFR CIGS/ISOLD IFR MAY
VARY FROM FORECAST. IF HEAVIER SHOWERS ALSO CROSS NORTHERN TAF
SITES...COULD SEE BRIEF DROPS INTO MVFR AT THEM TOO.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    M    M    M    M    M    H    H    H    H
HTS CONSISTENCY  M    M    M    M    M    M    M    M    M    M    H    H
BKW CONSISTENCY  H    H    M    M    M    H    H    M    M    M    M    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z THURSDAY...
NO WIDESPREAD IFR EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ005-013-024>026-
     033>035.
OH...NONE.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ102-103-105.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ003-004.

&&

SYNOPSIS...SL
NEAR TERM...SL
SHORT TERM...ARJ
LONG TERM...RPY
AVIATION...SL
Hazardous weather outlook, Apr 4, 5:59 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
559 AM EDT WED APR 4 2012

KYZ101-OHZ087-WVZ006-014-015-027-036>040-046-047-051000-
GREENUP-LAWRENCE OH-CABELL-PUTNAM-KANAWHA-CLAY-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
559 AM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL THROUGH THIS EVENING...LEADING TO MINOR FLOODING AND/OR
SWIFT MOVING CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ102-103-105-VAZ003-004-WVZ005-013-024>026-033>035-051000-
CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN-
BOONE-MCDOWELL-WYOMING-RALEIGH-
559 AM EDT WED APR 4 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-051000-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
559 AM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL THROUGH THIS EVENING...LEADING TO MINOR FLOODING AND/OR
SWIFT MOVING CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOW TEMPERATURES ON THURSDAY NIGHT AND FRIDAY NIGHT ARE EXPECTED
TO DROP INTO THE LOW TO MID 30S...ESPECIALLY IN VALLEY LOCATIONS.
TEMPERATURES THIS LOW CAN LEAD TO THE DEVELOPMENT OF PATCHY
FROST....WHICH COULD CAUSE HARM TO TENDER VEGETATION. THE FORECAST
WILL BE MONITORED FOR A POSSIBLE FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 4, 1:54 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
154 PM EDT WED APR 4 2012

KYZ101>103-041845-
BOYD KY-CARTER KY-GREENUP KY-
154 PM EDT WED APR 4 2012

...A STRONG BACK BUILDING THUNDERSTORM WILL AFFECT
BOYD...NORTHEASTERN CARTER AND SOUTHERN GREENUP COUNTIES...

AT 148 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF GRAYSON...MOVING EAST AT 15 MPH. THIS THUNDERSTORM IS ALSO
BACKBUILDING WEST OF THE MAIN CELL.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR COALTON AROUND 210 PM...PRINCESS AROUND 215
PM...CANNONSBURG AROUND 225 PM...ASHLAND AROUND 235 PM AND
CATLETTSBURG AROUND 245 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
174 AND 191 IN KENTUCKY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3846 8304 3847 8261 3843 8260 3835 8259
      3832 8257 3831 8257 3830 8258 3837 8305
Special weather statement, Apr 4, 2:17 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
217 PM EDT WED APR 4 2012

WVZ024-025-041900-
LOGAN WV-MINGO WV-
217 PM EDT WED APR 4 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LOGAN AND
SOUTHEASTERN MINGO COUNTIES...

AT 218 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES EAST OF
WILLIAMSON...MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR MEADOR AROUND 230 PM...PIE AROUND 235 PM...
PIE AROUND 240 PM...HINCH AROUND 245 PM...HAMPDEN AROUND 255 PM AND
GILBERT AROUND 300 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3767 8216 3774 8211 3765 8180 3760 8180
      3760 8183 3757 8183 3755 8186 3752 8192
Local storm report, Apr 4, 2:21 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
221 PM EDT WED APR 4 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             PARKERSBURG             39.28N 81.51W
04/04/2012  U0.25 INCH       WOOD               WV   PUBLIC

&&

NNNN
Local storm report, Apr 4, 2:25 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
225 PM EDT WED APR 4 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             PARKERSBURG             39.28N 81.51W
04/04/2012  U0.25 INCH       WOOD               WV   PUBLIC

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:06 PM EDTSpecial Weather StatementRLXLawrence114 min

Nearby

Frost Advisories in Ohio, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.